What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jun 11, 4:28 PM MST, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 11, 4:28 PM MST, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
528 PM MDT Thu Jun 11 2020
...Updated for 00Z TAF cycle...
.AVIATION...00Z TAF CYCLE
Isolated to scattered thunderstorms will continue through the
early evening hours. The biggest threats for thunderstorms over
the next couple of hours will be KELP and KLRU. Thunderstorms will
be clearing out of the KTCS area shortly. Initially our skies will
be partly cloudy, but by midnight we will see mostly clear skies
with unlimited ceilings. On Friday we will continue to see a
chance for thunderstorms, but the main threat will be west of the
Rio Grande. By Friday afternoon we could see some high ceilings of
BKN250 with lower ceilings of BKN040 in and near the isolated
thunderstorms. Like today, the thunderstorms tomorrow could create
some gusty outflow winds which could quickly shift wind direction
and speed.
&&
.PREV DISCUSSION...321 PM MDT Thu Jun 11 2020...
.SYNOPSIS...
Scattered showers and thunderstorms will continue to affect areas,
especially north and east of Las Cruces and El Paso, through this
afternoon and evening, with isolated thunderstorms persisting into
the evening hours. Southeasterly winds will continue through the
weekend, but some drier air will work into the area, pushing the
focus for thunderstorms into southwestern New Mexico through the
weekend. The focus for isolated thunderstorms may spread back to
the east early next week, with drier and warmer air taking over
after Wednesday or Thursday.
&&
.DISCUSSION...
.SHORT TERM...Tonight and Friday...
Showers and thunderstorms linger through the evening and early
overnight hours. Lightning, gusty winds, moderate rain, and
perhaps small hail will be the primary threats. Much of the
activity should diminish and weaken by Midnight but a few very
isolated storms cannot be ruled out. Moisture will continue
across western and northern portions of the region Friday with
more chances for isolated to scattered showers and thunderstorms.
NAM3KM, HRRR, and even ECM agree on scattered thunderstorms across
northern and western areas during the midday to afternoon hours
so bumped up POPs a bit especially north. Similar threats are
possible with any stronger storms that develop: lightning, strong
gusty winds, moderate to heavy rain, and small hail. Temperatures
will rise into the mid 90 most locations on Friday with continued
mildly breezy southeast winds outside of thunderstorm outflow.
&&
.LONG TERM...
The subtropical ridge recenter itself south of El Paso on Friday,
with a ridge axis extending to the northeast towards the Texas
Panhandle. Meanwhile, deep troughing will remain in place over the
west coast. At the surface, high pressure will extend across east
Texas, with northeasterly winds along the Texas coast cutting off
Gulf of Mexico moisture from our area. So, despite southeast
surface winds persisting through the weekend, dewpoints will drop
into the upper-20s to lower-30s over areas east of the Rio Grande
beginning Friday.
A narrow area of dewpoints in the 40s to around 50 will persist
near and west of the Continental Divide, co-located with weak
mid-level moisture along the western edge of the ridge. Weak
shortwave troughs grazing the area will help trigger isolated to
scattered thunderstorms each afternoon over southwestern New
Mexico through the weekend. Localized strong downburst winds will
continue to be the main threat from any thunderstorms.
Some returning moisture from the Gulf of Mexico and weakening of
the ridge axis will allow for isolated thunderstorms to spread
eastward early next week. Drier air will attempt to work in from
the west by late in the week.
25-Hardiman
&&
.FIRE WEATHER...
Isolated to scattered showers and thunderstorms expected across
the Gila and southwest New Mexico through the weekend, in addition
to the Sacramento mountains at times. Gusty winds and lightning
will be the primary threats with this activity. Winds remain out
of the S/SE through the weekend as well with breezy conditions at
times (15-25 mph). Temperatures remain seasonable, mixing heights
10-15Kft area wide, and ventilation Very Good to Excellent through
this weekend. Storm chances and hence lingering low level
moisture increase min RH into the 20s % across area mountains and
10-15% across the lowlands.
35-DeLizio
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 70 95 70 95 / 40 0 0 0
Sierra Blanca 64 90 63 89 / 30 0 0 0
Las Cruces 64 94 64 92 / 30 0 0 0
Alamogordo 62 93 64 95 / 40 20 0 0
Cloudcroft 48 70 49 71 / 40 30 0 0
Truth or Consequences 63 91 64 92 / 40 30 20 0
Silver City 61 86 61 86 / 40 30 30 20
Deming 64 95 62 94 / 20 10 10 0
Lordsburg 66 94 67 94 / 20 20 20 20
West El Paso Metro 72 95 71 95 / 40 0 0 0
Dell City 64 95 62 95 / 30 0 0 0
Fort Hancock 69 96 66 96 / 40 0 0 0
Loma Linda 67 89 64 89 / 40 0 0 0
Fabens 71 96 68 96 / 40 0 0 0
Santa Teresa 66 94 67 95 / 30 0 0 0
White Sands HQ 69 93 68 93 / 40 0 0 0
Jornada Range 63 92 62 92 / 40 10 0 0
Hatch 62 93 63 94 / 40 20 0 0
Columbus 65 95 66 95 / 20 0 0 0
Orogrande 65 93 65 93 / 40 0 0 0
Mayhill 52 80 52 82 / 40 30 0 0
Mescalero 51 80 52 82 / 40 40 0 0
Timberon 50 78 50 79 / 40 20 0 0
Winston 51 85 53 85 / 40 50 30 20
Hillsboro 58 91 58 92 / 40 30 20 10
Spaceport 59 91 60 92 / 40 20 0 0
Lake Roberts 54 87 54 87 / 40 40 30 20
Hurley 61 89 60 89 / 20 20 20 20
Cliff 54 93 58 93 / 20 30 20 20
Mule Creek 60 90 60 90 / 20 20 20 20
Faywood 60 90 60 89 / 30 20 20 10
Animas 62 96 63 95 / 10 20 20 20
Hachita 60 94 63 94 / 20 20 20 20
Antelope Wells 62 95 64 94 / 20 20 20 20
Cloverdale 62 91 62 90 / 10 20 20 30
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&
99/99/15
Hazardous weather outlook, Jun 11, 10:16 AM MST, 8 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service El Paso TX/Santa Teresa NM
1116 AM MDT Thu Jun 11 2020
NMZ401>417-TXZ418>424-121730-
Upper Gila River Valley-Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-
Eastern Black Range Foothills-Sierra County Lakes-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Central Tularosa Basin-Southern Tularosa Basin-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-
Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
1116 AM MDT Thu Jun 11 2020
This Hazardous Weather Outlook is for portions of south central
New Mexico, southwest New Mexico, and southwest Texas.
.DAY ONE...This Afternoon and Tonight
Isolated storms west and scattered east will develop this
afternoon with the main threat isolated strong gusty winds and
dangerous lightning. Activity lingers into the evening and early
overnight but should diminish by Midnight.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Isolated to scattered thunderstorms remain the focus across the
Gila Region and southwest New Mexico Friday through the weekend. A
little bit of uncertainty remains in regards to the exact
placement of thunderstorm activity early next week, but at least
an isolated chance will remain.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 11, 1:43 PM MST, 4 hours 53 minutes before
Special Weather Statement
National Weather Service El Paso TX
243 PM MDT Thu Jun 11 2020
NMZ412>415-417-112130-
Southern Tularosa Basin NM-Central Tularosa Basin NM-Otero Mesa NM-
West Slopes Sacramento Mountains Below 7500 Feet NM-
Sacramento Mountains Above 7500 Feet NM-
243 PM MDT Thu Jun 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OTERO COUNTY UNTIL
330 PM MDT...
At 242 PM MDT, Doppler radar was tracking a strong thunderstorm 16
miles southwest of Sunspot or along US-54 south of Alamogordo,
moving north at 15 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Alamogordo, White Sands National Monument, Holloman Air Force Base,
Boles Acres and Oliver Lee State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3251 10589 3251 10612 3290 10617 3289 10582
TIME...MOT...LOC 2042Z 182DEG 15KT 3260 10598
DENNHARDT
Special weather statement, Jun 11, 2:10 PM MST, 4 hours 26 minutes before
Special Weather Statement
National Weather Service El Paso TX
310 PM MDT Thu Jun 11 2020
NMZ412-414-112200-
Central Tularosa Basin NM-
West Slopes Sacramento Mountains Below 7500 Feet NM-
310 PM MDT Thu Jun 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OTERO COUNTY UNTIL
400 PM MDT...
At 309 PM MDT, Doppler radar was tracking a strong thunderstorm near
Alamogordo, moving north at 30 mph.
Half inch hail and winds in excess of 50 mph with blowing dust will
be possible with this storm.
Locations impacted include...
Tularosa, Alamogordo, Bent, Burro Flats and La Luz.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3284 10585 3283 10604 3317 10629 3324 10589
TIME...MOT...LOC 2109Z 174DEG 26KT 3293 10597
DENNHARDT
Special weather statement, Jun 11, 2:11 PM MST, 4 hours 25 minutes before
Special Weather Statement
National Weather Service El Paso TX
311 PM MDT Thu Jun 11 2020
NMZ409-412-112200-
Central Tularosa Basin NM-Sierra County Lakes NM-
311 PM MDT Thu Jun 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SIERRA COUNTY UNTIL
400 PM MDT...
At 311 PM MDT, Doppler radar was tracking a strong thunderstorm 20
miles northwest of Northrup Landing, moving north at 20 mph.
Nickel size hail and winds in excess of 45 mph will be possible with
this storm.
Locations impacted include...
Salinas Peak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3339 10637 3339 10635 3308 10655 3308 10672
3348 10677 3348 10638
TIME...MOT...LOC 2111Z 194DEG 16KT 3318 10664
DENNHARDTSpecial weather statement, Jun 11, 3:04 PM MST, 3 hours 32 minutes before
Special Weather Statement
National Weather Service El Paso TX
404 PM MDT Thu Jun 11 2020
NMZ408-409-112230-
Eastern Black Range Foothills NM-Sierra County Lakes NM-
404 PM MDT Thu Jun 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SIERRA COUNTY UNTIL
430 PM MDT...
At 403 PM MDT, Doppler radar was tracking a strong thunderstorm over
Cuchillo, moving north at 20 mph along Interstate 25 north of Truth
or Consequences.
Dime size hail and winds in excess of 45 mph will be possible with
this storm.
Locations impacted include...
Monticello, Cuchillo, Truth or Consequences, San Miguel, City of
Elephant Butte, Rock House, North Monticello Point, Alamosa Canyon,
Williamsburg, Elephant Butte Lake, Las Placitas, Lost Canyon, Rock
Canyon, Hot Springs Landing, Lakeshore Highlands, Upper Palomas
Canyon, Ash Canyon and South Monticello Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3347 10693 3310 10722 3315 10749 3348 10745
TIME...MOT...LOC 2203Z 196DEG 20KT 3322 10735
DENNHARDT
Special weather statement, Jun 11, 5:37 PM MST, 59 minutes before
Special Weather Statement
National Weather Service El Paso TX
637 PM MDT Thu Jun 11 2020
NMZ407-409-410-120100-
Northern Dona Ana County NM-Southwest Desert/Mimbres Basin NM-
Sierra County Lakes NM-
637 PM MDT Thu Jun 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SIERRA...
NORTHEASTERN LUNA AND WEST CENTRAL DONA ANA COUNTIES UNTIL 700 PM
MDT...
At 637 PM MDT, Doppler radar was tracking a strong thunderstorm 5
miles southeast of Nutt, moving northeast at 20 mph.
Dime size hail and winds in excess of 50 mph with blowing dust will
be possible with this storm.
Locations impacted include...
Hatch, Salem and Uvas Valley.
LAT...LON 3248 10729 3248 10746 3275 10742 3269 10710
TIME...MOT...LOC 0037Z 209DEG 16KT 3254 10737
DENNHARDT
Special weather statement, Jun 11, 6:04 PM MST, 32 minutes before
Special Weather Statement
National Weather Service El Paso TX
704 PM MDT Thu Jun 11 2020
NMZ410-411-120145-
Northern Dona Ana County NM-
Southern Dona Ana County/Mesilla Valley NM-
704 PM MDT Thu Jun 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SIERRA AND CENTRAL
DONA ANA COUNTIES UNTIL 745 PM MDT...
At 704 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Rincon, moving northeast at 15 mph.
Half inch hail and winds in excess of 50 mph with blowing dust will
be possible with this storm.
Locations impacted include...
Hatch, Leasburg, Rincon, Las Cruces, Jornada Range, Radium Springs,
NMSU Main Campus, Dona Ana, Salem, Garfield, Mesilla, Fairacres,
Organ, Talavera, East Mesa, Picacho, Portions of Jornada Experimental
Range, Uvas Valley, Hill and Northeast Las Cruces.
This includes Interstate 10 in New Mexico between mile markers 112
and 143.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3254 10654 3227 10666 3220 10728 3278 10729
3278 10689 3283 10688 3290 10670
TIME...MOT...LOC 0104Z 236DEG 11KT 3255 10706
DENNHARDT